MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115312
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the x-large 3dmax mesh ripped during insertion through a 12 mm laparoscopic port.The subject device was returned for evaluation.Initial evaluation finds multiple visible frays/tearing in the edge seal of the mesh.No manufacturing anomalies were found.Per the instructions for use (ifu), "the size of the extra-large bard 3dmax mesh may inhibit deployment through a trocar.Use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force.If mesh will not easily deploy down the trocar, remove trocar and insert mesh through incision.Reinsert trocar." based on the sample evaluation and investigation performed, the root cause is determined to be user/device interface while deploying the x-large mesh down the 12mm trocar.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june, 2021.
 
Event or Problem Description
As reported, during a laparoscopic left inguinal hernia repair procedure on (b)(6) 2021, a x-large bard/davol 3dmax left mesh was inserted through a 12 mm trocar.Once the mesh was pushed through completely, it was noted that the mesh had torn along the edges.As reported, the mesh was removed from the patient and another x-large 3dmax mesh was used to complete the case.As reported, there was no patient harm or injury.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12883915
Report Number1213643-2021-20431
Device Sequence Number17118551
Product Code FTL
UDI-Device Identifier00801741030741
UDI-Public(01)00801741030741
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number0115312
Device Lot NumberHUFS0395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown